Please use this identifier to cite or link to this item: http://hdl.handle.net/10077/4830
Title: Comparison of hypertopologies
Authors: Di Maio, Giuseppe
Naimpally, Somashekhar
Issue Date: 1990
Publisher: Università degli Studi di Trieste. Dipartimento di Scienze Matematiche
Source: Giuseppe Di Maio, Somashekhar Naimpally, “Comparison of hypertopologies”, in: Rendiconti dell’Istituto di Matematica dell’Università di Trieste. An International Journal of Mathematics, 22 (1990), pp. 140-161.
Series/Report no.: Rendiconti dell’Istituto di Matematica dell’Università di Trieste. An International Journal of Mathematics
22 (1990)
Abstract: 
Sia CL(X) la famiglia di tutti i sottoinsiemi chiusi non vuoti di
uno spazio di Tychonoff X con una base d'uniformità compatibile $\nu$
e una prossimitià compatibile $\partial$. In questo lavoro si studiano
le relazioni esistenti tra varie topologie di CL( X), dette ipertopologie,
e cioè: le ipertopologie di Fell, Wijsman, della palla prossimale,
della palla, prossimale, localmente finita, prossimale localmente
finita, di Hausdorff, di Vietoris, etc. Benchè il lavoro contenga
un buon numero di risultati nuovi, esso si presenta anche come un
lavoro di rassegna. La ricerca delle condizioni sotto le quali le
suddette ipertopologie sono a due a due uguali, produce interessanti
caratterizzazioni di proprietà topologiche ed uniformi di X. Alcune
di queste proprietà sono la compattezza, la pseudocompattezza, la
totale limitatezza, l' equinormalità, etc. Questi risultati generalizzano
alcuni dei risultati contenuti in un recente lavoro di Beer, Lechicki,
Levi e Naimpally intitolato \textquotedbl{}Distance functionals and
suprema of hyperspace topologies\textquotedbl{}.

Let CL( X) denote the family of all nonempty closed subsets of a Tychonoff
space X with a compatible uniformity base$\nu$ and a compatible proximity
$\partial$. In this paper a study is made of the relationships that
exist among various topologies on CL( X), called hypertopologies,
viz: Fell, Wijsman, proximal ball, Ball, Proximal, L ocally finite,
Proximallocally finite, Hausdorff, Vietoris, etc. Although the paper
contains several new results, it is also a survey. Investigations
of conditions under which the above hypertopologies are pairwise equal,
yield interesting characterizations of topological and uniform properties
of X. Some of these properties are compactness, pseudocompactness,
total boundedness, equinormality, etc. These results generalize some
of the results contained in the recent paper \textquotedbl{}Distance
functionals and suprema of hyperspace topologies\textquotedbl{} by
Beer, Lechicki, Levi and Naimpally.
Type: Article
URI: http://hdl.handle.net/10077/4830
ISSN: 0049-4704
Appears in Collections:Rendiconti dell'Istituto di Matematica dell'Università di Trieste: an International Journal of Mathematics vol.22 (1990)

Files in This Item:
File Description SizeFormat
DiMaioNaimpallyRendMat22.pdf1.22 MBAdobe PDFThumbnail
View/Open
Show full item record


CORE Recommender

Page view(s) 50

757
checked on Sep 20, 2021

Download(s) 50

666
checked on Sep 20, 2021

Google ScholarTM

Check


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.